Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 59, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 1999, 4:50 PM CST for Clarke County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 1999, 4:50 PM CST (22:50 UTC)
- Expired
- Mar 13, 1999, 5:45 PM CST
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Clarke County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 690 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 132250 RRA SVRMOB ALC025-132345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 450 PM CST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 545 PM CST * AT 447 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF JACKSON... MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - JACKSON BY 455 PM CST WINN BY 510 PM CST GROVE HILL BY 520 PM CST CHILTON BY 525 PM CST THIS THUNDERSTORM MAY PRODUCE WEAK... SHORT LIVED TORNADOES ALONG ITS LEADING EDGE. HOWEVER... THE PRIMARY THREAT POSED BY THIS THUNDERSTORM IS PARTICULARLY DAMAGING WINDS. QUICKLY SEEK SAFETY IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. DO NOT REMAIN OUTDOORS. TRUCKS AND OTHER HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO STRONG WINDS AND MAY BE BLOWN OFF THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:10 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 13, 3:10 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CST SAT MAR 13 1999 SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA. THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN. ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM. OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM. MOB 46/54/36/59 7220 PNS 49/53/39/58 7220 DTS 48/54/38/59 7520 GZH 44/55/34/57 7220 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:50 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 40 min |
| Mar 13, 2:55 PM CST | Severe Thunderstorm Warning | MOB | Washington | 65 min |
| Mar 13, 4:35 PM CST | Severe Thunderstorm Warning | MOB | Washington | 55 min |
| Mar 13, 5:43 PM CST | Tornado Warning | MOB | Mobile | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.